Has anyone made the successful switch from Paxi to Lexapro with little or no side effects? My doctor has decided to switch me from Paxil CR 25mg. to Lexapro. I was on the Paxil 12.5 CR for about a month and a half and was having my heart beat pretty fast. He thought that my fast heartbeat might still be my anxiety, so he asked if I would be willing to go up to 25mg CR which I have been on for the past 12 days. My heart has continued to beat fast so he has ordered an EKG and blood work just to make sure everything is okay and also would like me to try Lexapro. He wants me to cut the 10mg down to 5 and then the 5 down to 2.5 to start and work my way up from there if I tolerate it well. I am terrified that I am going to have w/drawl symptoms from going off my Paxil but he told me that since I'm not completely going off medication he thinks I will handle it well. I have had a really hard time just initiating the Paxil back into my system (lots of side effects), so I'm very nervous about switching. Part of me just wants to keep sticking it out on the Paxil but then I think maybe if I just give the Lexapro a try I will like it better. Your responses would be greatly appreciated! Thank you!
I had very bad nausea and diarehea , sore throat,follicitus,night sweats occasionally and the odd rash. My experience is getting better, the physical side effects are waning somewhat after 8 weeks, but the last 8 weeks were tough.
I was on paxil 20 mg for 7 years, and i have been on lexapro 10mg now for months. I love lexapro! No side affects! Paxil was awfull for me to get off of, it took me 5 months to wean off of it. And you do not gain weight from Lexapro. My best friends wife is a psycologist, and she told me that lexapro is a "neutral" , while some others do have a weight gain effect. The only thing i can say about people gaining weight is they feel better on the medication (relief of anxiety), therfore they tend to eat more. You just need to watch your eating habits, if you are at all concerned about weight. Hope this helps:)
I love Lexapro! It has helped me so much with my social anxities and it has also helped with my PMS symptoms and crying spells. I feel like I have a grasp on things now. I take 20 mg everyday. I haven't had many side effects. The first 2 weeks I would wake up 10 times a night. But now that doesn't happen anymore. Good luck to all of you!
I switched from paxil to lexapro directly. I did not notice any problems with regard to withdrawal or increased anxiety but did have more palpitations with lexapro...it was quite a pronounced difference, so my doctor had me switch back.
you might want to read about the different half life for each of the SSRI meds., as some appear to be easier to come off of than others. The ones with longer half lifes appear to be easier to come off of at a later date.
Hello, I know this has pretty old post but how did that schedule work for you. I have the same schedule but this being week 1 having some anxiety issues and just wondering if this is what I need to do. I was up to 40mg on Paxil and since May had gone from 20 to 30 to 40 then had another attack hence the decision to try the switch.
I have taken paxil 12.5mg (for many years). Now I am noticing it is not doing me much...not sure if its the inactive ingredients of paxil cr (Mylan Pharm) since I was taking Paxil CR by Apotex (Pharm-Its a non generic by labled generic by GSk) who no longer manufacter this med. I am thinking about trying Lexapro or to increase my paxil CR. Very confusing and since most people don't understand what we go through when a med is not as effective, its a living hell.What was your outcome? Did you stay on Paxil or switch to Lexapro? Please let me know what you did, how you did it? and the outcome so far.
Thank you so veyr much!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.